Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

i had my first visit with a derm today. ive been seeing my regular gp up until now & only just been referred at bloody last. the derm has given me doxycycline and duac for 4 months then will go back and see him. has anyone had success with doxy? ive been on oxytetracycline for a bout 18 months then switched to lyecycline (tetrasyl0 for a couple of months and now hes changed it again. arrggh. what are my chances with that along with duac? he said my acne is not severe enough for accutane

Share this post


Link to post
Share on other sites

I was on Doxy for 2.5 years. It did help with the nodules and inflammation, but I was still breaking out more than I could tolerate. The long-term use also left me with a nasty systemic yeast infection (where the natural flora in your bowels is overriden by yeast due to the antibiotic killing all of the good bacteria that keep the yeast in check). I have just stopped my antibiotics for this reason and am trying my best to get rid of the yeast with natural supplements like Threelac and Acidophilous. All I can say is don't stay on the anti's for too long, or you may start experiencing lots of weird symptoms that are very hard to tie down to one underlying cause! These symptoms include chronic fatigue, sugar cravings, toenail fungus, white coating on the tongue, and irritable bowels. Be on the lookout in case you develop this ailment...it's no fun, and it's hard to get rid of!

Share this post


Link to post
Share on other sites

I was on Doxy for 2.5 years. It did help with the nodules and inflammation, but I was still breaking out more than I could tolerate. The long-term use also left me with a nasty systemic yeast infection (where the natural flora in your bowels is overriden by yeast due to the antibiotic killing all of the good bacteria that keep the yeast in check). I have just stopped my antibiotics for this reason and am trying my best to get rid of the yeast with natural supplements like Threelac and Acidophilous. All I can say is don't stay on the anti's for too long, or you may start experiencing lots of weird symptoms that are very hard to tie down to one underlying cause! These symptoms include chronic fatigue, sugar cravings, toenail fungus, white coating on the tongue, and irritable bowels. Be on the lookout in case you develop this ailment...it's no fun, and it's hard to get rid of!

I've Had success with Doxy, 2x100. I also use differin, and erythromycin gel. Make sure u take the pills consistently at the same time each day. It works much much better that way.

Share this post


Link to post
Share on other sites

i havent tried doxy, but duac gel (5% BP + 1% Clindamycin) is one of the best BP products there are. even tho its 5% its as gentle as 2.5% and cleared me up very qucikly :)

Share this post


Link to post
Share on other sites

took it for two years and helped alot, now im trying to use red/blue light instead i think the doxy has lost its effectivness plus i got sick of taking the pills made my bowels irregul;ar and messed up my stomach , just make sure you take it with food and lots of water and not within 30 miuntes of laying down.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×